Currently I suffer nasal congestion as side effect of Losartan which wakens me and impedes sleep.
Can Losartan 100mg dose taken at night before bed be switched to morning without losing effect?
Question posted by kbradm on 23 Aug 2014
Last updated on 3 April 2022
Everyone is individual…even though the side effects are listed last doesn’t mean they don’t happens. Yes 100 mg totally helps my BP but what good does it do if I have a heart attack from not sleeping more than 3 hours in two days? How does it help if I have to take Benadryl every night which is an anti cholinergic or take an antihistamine that raises BP? Side effects do list feeling like you have a cold and stuffy nose which is really not good during covid, which I got recently. It made covid worse.
Didnt say you weren’t getting congested just hinting ruling out other causes (allergies, dust mites).
Also not sure how you know losartan are your COVID worse. Did you have COVID before a separate time when you weren’t on losartan? Was it the same version COVID? Vax? Boosters? Did u take anything to treat the COVID?
My wife had it twice myself once, we treated it with you know what and the other you know what that they disapprove of here but they worked for us. YMMV. Good luck.
Are you sure the congestion is from the Losartan? I just went back and looked it up and stuffy nose is in the last list of potential reactions.
I take 50 mg in the morning. It has helped lower my BP. Check with your doctor before changing dosing time. Good luck.
You know I’m wondering the same thing myself. Plus I had covid a week ago and the stuffiness is making me nuts. I also loved Losartan at first and for four months now I’ve taken it at night but in the last few weeks I’m not sleeping right. I went from eleven hours sleep to three-awake for two-sleep for three to almost no sleep. I changed my allergy pill when I began Losartan which has not helped me recently. I’m going to take it in the morning since I can’t sleep anyway. Everything I read does say it is made for daytime.
I took my 50mg dose the last 3 nights too late in the evening that my doctor switched me to a couple weeks ago and it took me over 3 hours to fall asleep. Of course, I didn't stay asleep, then severe stomach ache most of the next day... all side effects. It also has made me sick (another side effect) the last couple weeks after switching me from my first medication that I thought was causing daily headaches and tinnitus after 5 months. I haven't been completely healthy other than the 140 high bp in 2 months. Doctor said I could stop today since we believe the birth control I was on for 5 years caused my BP to go up over the years, as well as weight gain, and acid reflux, which has subsided since I changed birth control 6 months ago to a non-estrogen pill. So will see if my body regulates BP on its own as I haven't been able to get much of anything done last 2 months at home as a stay-@-home-mom & husband's-business-accountant when I feel sick every day
I was told by my doctor to take it in the morning as it then had the maximum effect when needed during the day when you are more active and your blood pressure is likely to rise. Taking it when you go to bed means you are not getting the full benefit of the treatment.
Hi, it won't lose effect if taken in the morning, but the only concern i have is that the side effects could be more intense until you get used to taking it at this time of the day, causing dizziness or faintness? Maybe double check with your doctor? If you continue to take the dose at the same time each day though, you should settle with it fine...
nasal congestion, sleep disorders, losartan, side effect, sleep, dosage, congestion, sleep disorder
- Losartan uses and safety info
- Losartan information for Healthcare Professionals (includes dosage details)
- Side effects of Losartan (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.